MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC

BECTON DICKINSON, S.A. BD ECLIPSE; NEEDLES, HYPODERMIC
Catalog Number 305760
Medical Device Problem Codes Failure to Align (2522); Mechanics Altered (2984)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd needle eclipse safety mechanism did not align/lock.The following information was provided by the initial reporter: date of incident: (b)(6) 2025.Level of harm: no apparent harm - reached the patient/person -- inconvenient.Incident details: close call for needlestick injury.Attempted to use needle safety.Mechanism after immunization using thumb while not looking at syringe/needle, felt that safety mechanism was not locking to cover needle securely, looked at needle and saw pink needle shield was bent a little sideways (?came off its latch? i did not have the chance to inspect) leading to be unable to cover over needle.Used countertop to adjust needle shield to center/straighten up and close onto needle.Potential faulty needle from batch as needle shield does not come off from its latch easily.
 
Additional Manufacturer Narrative
H.3.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Additional Manufacturer Narrative
A device history record review was completed for provided material number 305760 and lot number 2006006.The review did not reveal any abnormalities detected during the production process that could have contributed to the reported defect and all quality tests were found to be within specification.To aid in the investigation of this issue, thirty-three (33) unused needle samples were received for evaluation by our quality team.Through examination of the samples, no defects were observed in the safety mechanisms; it was possible to correctly activate each safety shield by following the instructions for use.Based on the investigation results, a cause related to the needle manufacturing process could not be determined for this incident.If the affected sample becomes available for this incident or any potential future incidents, we would greatly appreciate the opportunity to conduct a thorough analysis.We would like to inform you that every lot is tested prior to release for final safety shield activation testing.The provided lot number was released within specifications.In addition, our assembly process has a system that inspects 100% of the needles for proper opening and activation of safety shields, rejecting any defects identified.At this time, further action has not been determined necessary.Our quality team will continue to closely monitor the manufacturing process for signs of this potential defect and any emerging trends.
 
Event or Problem Description
11-june-2025: total quantities having this defective? 1 for this report i believe.Any other events would have been reported separately.

Brand Name
BD ECLIPSE
Common Device Name
NEEDLES, HYPODERMIC
Manufacturer (Section D)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP  22520
Manufacturer (Section G)
BECTON DICKINSON, S.A.
cr mequinenza
s/n
fraga, huesca 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key22302698
Report Number3002682307-2025-00083
Device Sequence Number7918917
Product Code FMI
UDI-Device Identifier50382903057608
UDI-Public(01)50382903057608(11)200611(17)250531(10)2006006
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K100209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Catalogue Number305760
Device Lot Number2006006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2025
Supplement Date Received by Manufacturer08/07/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/11/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown